Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 28, 2006, 1:19 AM PST for San Bernardino County, California. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2006, 1:19 AM PST (09:19 UTC)
- Expired
- Feb 28, 2006, 5:15 AM PST
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 61 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 2:33 AM PST | HEAVY RAIN 0 | Cajon Summit, CA | RAINING BUCKETS AND MORE BUCKETS |
| Feb 28, 3:30 AM PST | FLASH FLOOD | 2 Se Devore, CA | WATER AND DEBRIS COVERNING NORTHBOUND INTERSTATE 215 AT LITTLE LEAGUE DRIVE. |
| Feb 28, 3:36 AM PST | FLASH FLOOD | 3 Wsw Lake Arrowhead, CA | MUD, DIRT AND ROCKS COVERING HIGHWAY 18 BETWEEN LAKE GREGORY ROAD AND BAILEY ROAD, NEAR INTERSECTION WITH HIGHWAY 189. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 131 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3671 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 280924
FFWSGX
CAC071-281315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
119 AM PST TUE FEB 28 2006
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS
INCLUDES THE CITIES OF...FOREST FALLS...SAN BERNARDINO...
RIALTO...HIGHLAND
* UNTIL 515 AM PST
* AT 112 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF RAIN CONTINUING OVER THE SAN BERNARDINO MOUNTAINS. RADAR
ESTIMATES AND GAGE REPORTS INDICATE FROM 2 TO OVER 5 INCHES OF RAIN
HAVE FALLEN OVERNIGHT. RAINFALL RATES ARE BEGINNING TO INCREASE AND
THE THREAT OF FLASH FLOODING WILL BE INCREASING.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
GORGONIO MOUNTAIN...ONYX PEAK...GREEN VALLEY LAKE...DEVORE...CAJON
SUMMIT...MUSCOY...MENTONE...CRESTLINE...BIG BEAR LAKE AND BIG BEAR
CITY.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
LAT...LON 3443 11763 3419 11767 3405 11714 3400 11674
3419 11664 3437 11705
$$
PURPURA2 follow-up statements
000
WGUS76 KSGX 281015
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
215 AM PST TUE FEB 28 2006
CAC071-281315-
SAN BERNARDINO CA-
215 AM PST TUE FEB 28 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM PST FOR
SOUTHWESTERN SAN BERNARDINO COUNTY...
AT 215 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREAS OF HEAVY RAINFALL MOVING ACROSS THE SAN BERNARDINO
COUNTY MOUNTAINS. RAIN GAGE MEASUREMENTS INDICATE 2 TO 5 INCHES OF
RAIN HAVE FALLEN IN SOME AREAS. THE BANDS OF HEAVY RAIN ARE EXTECTED
TO CONTINUE FOR THE NEXT FEW HOURS.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS.
POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN
AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREEN VALLEY
LAKE...DEVORE...CAJON SUMMIT...LAKE ARROWHEAD...CRESTLINE...BIG BEAR
LAKE AND BIG BEAR CITY.
LAT...LON 3428 11764 3443 11763 3437 11705 3419 11664
3404 11673 3403 11693 3405 11714 3419 11767
$$
PURPURA000
WGUS76 KSGX 281152
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST TUE FEB 28 2006
CAC071-281315-
SAN BERNARDINO CA-
400 AM PST TUE FEB 28 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM PST FOR
SOUTHWESTERN SAN BERNARDINO COUNTY...
AT 345 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADARS CONTINUED TO
SHOW AREAS OF MODERATE TO LOCALLY HEAVY RAINFALL MOVING ACROSS
THE SAN BERNARDINO COUNTY MOUNTAINS. RAIN GAGE MEASUREMENTS INDICATE
3 TO 6 INCHES OF RAIN HAVE FALLEN IN SOME AREAS. MODERATE TO HEAVY
RAINFALL IS EXPECTED TO CONTINUE FOR THE NEXT 1 TO 2 HOURS WITH A
GRADUAL DECREASE IN INTENSITY THROUGH THE MORNING.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS.
POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN
AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREEN VALLEY
LAKE...DEVORE...CAJON SUMMIT...LAKE ARROWHEAD...CRESTLINE...BIG BEAR
LAKE AND BIG BEAR CITY.
LAT...LON 3428 11764 3443 11763 3437 11705 3419 11664
3404 11673 3403 11693 3405 11714 3419 11767
$$
PURPURA/MARTINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 27, 8:55 PM PST, 4 hours 24 minutes earlier.
Area forecast discussion, Feb 27, 8:55 PM PST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 855 PM PST MON FEB 27 2006 .SYNOPSIS...A PACIFIC STORM WILL BRING PERIODS OF RAIN THROUGH TUESDAY EVENING. THE RAIN COULD BE HEAVY AT TIMES. STRONG WINDS WILL ACCOMPANY THIS STORM IN THE MOUNTAINS AND THE UPPER DESERT. THE SNOW LEVEL WILL START OUT AT VERY HIGH ELEVATIONS AND THEN LOWER TUESDAY AFTERNOON. DRY WEATHER IS EXPECTED WEDNESDAY AND THURSDAY BEFORE ANOTHER WEAKER STORM ARRIVES WITH RAIN AND SNOW THURSDAY NIGHT THROUGH FRIDAY. HIGH PRESSURE WILL BRING DRY AND WARMER WEATHER DURING THE WEEKEND AND EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. THE RAINS HAVE ARRIVED AND HAVE BEEN LOCALLY HEAVY IN SOME MOUNTAIN AREAS IN SAN BERNARDINO COUNTY WITH OVER ONE INCH REPORTED SO FAR. DOPPLER RADAR SHOWS A STREAM OF ECHOES EXTENDING WELL OUT TO SEA SO THE RAINS WILL CONTINUE THROUGH THE NIGHT. THE WATER VAPOR LOOP SHOWS THE STORM CENTER WELL TO THE NORTH...OFF THE N CA COAST... WITH A STREAM OF SUBTROPICAL MOISTURE MOVING OVER THE CWA FROM THE SW. IR ENHANCEMENT HAS DECREASED OVER THE PAST SEVERAL HOURS... SUGGESTING A GENERAL DECREASE IN RAINFALL RATES OUT TO SEA. THE LATEST NAM MODEL CONTINUES TO ADVERTISE 40KT PLUS WINDS AT 850 MB FROM THE SW OVERNIGHT. IF THE AIRMASS IS AS SATURATED AS THE MODELS PREDICT...MUCH OF THE MOISTURE WILL GET WRUNG OUT ON THE SW FACING COASTAL SLOPES. THERE IS VERY LITTLE IN THE WAY OF JET OR FRONTAL DYNAMICS FOR GENERAL HEAVY RAIN ON THE COASTS AND VALLEYS... SO IT APPEARS THE MAIN EVENT WILL BE ON THE COASTAL SLOPES TONIGHT WHERE SEVERAL INCHES OF RAIN ARE LIKELY TO FALL. AREAS OF STRONG WINDS WILL BE LIKELY IN THE MOUNTAINS MOIST SW FLOW CONTINUES THROUGH THE DAY TOMORROW UNDER CYCLONIC FLOW ALOFT SO PERIODS SHOWERS MAY PERSIST MUCH OF THE DAY...ALTHOUGH WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED. COOLER AIR ALOFT IS STILL EXPECTED TO LOWER SNOW LEVELS IN THE MOUNTAINS DURING THE DAY TO AROUND 6500 FEET SO SOME LIGHT ACCUMULATIONS AT RESORT LEVELS ARE POSSIBLE. THE FLOW FINALLY FLATTENS A BIT WED WITH A HINT OF WEAK RIDGING. THIS SHOULD DRY OUT THE ATMOSPHERE ENOUGH TO TURN OFF ANY LINGERING SHOWERS IN THE MTNS. THE CYCLONIC FLOW RETURNS AGAIN THU...AND BY THU NIGHT AND FRI WE WILL HAVE ANOTHER CHANCE OF SOME LIGHT RAIN...AND SNOW IN THE MOUNTAINS. A FORECAST UPDATE WAS ISSUED AT 825 PM. && .AVIATION... COLD FRONT MOVING THROUGH THE AREA TONIGHT AND TUESDAY MORNING WILL KEEP MVFR TO LOCAL IFR CEILINGS AND VISIBILITIES AT MOST AIRPORTS OVER THE AREA THROUGH TUESDAY. TOPS OF THE MULTIPLE LAYERS OF CLOUDS SHOULD BE ABOVE 25000 FEET MSL. VISIBILITIES WILL BE RESTRICTED IN MODERATE TO HEAVY RAIN AND FOG. EXPECT SOME VISIBILITY IMPROVEMENTS DURING THE LATE MORNING TO EARLY AFTERNOON ON TUESDAY IN THE COASTAL AND INLAND VALLEY AREAS EXCEPT IN THE VICINITY OF SHOWERS. MOUNTAINS SHOULD REMAIN OBSCURED. STRONG GUSTY SOUTHWEST WINDS ACROSS THE MOUNTAINS SHOULD BE ACCOMPANIED BY STRONG UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR. SOME ROTOR ACTIVITY IS POSSIBLE ON THE LEE SIDE OF THE MOUNTAINS ESPECIALLY IN THE VICINITY OF KPSP AND KTRM OVERNIGHT AND ON TUESDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY AFTERNOON FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA- SEE LAXFFASGX. SEE LAXSPSSGX. WIND ADVISORY IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY AFTERNOON FOR THE MOUNTAINS SEE LAXNPWSGX. HIGH SURF ADVISORY IN EFFECT FROM 2 AM TUESDAY TO 2 PM PST WEDNESDAY FOR ORANGE COUNTY COASTAL AREAS- AND FROM 2 AM TUESDAY TO 2 PM PST THURSDAY FOR SAN DIEGO COUNTY COASTAL AREAS- SEE LAXSRFSGX. SEE LAXCFWSGX. SMALL CRAFT ADVISORY TONIGHT AND TUESDAY FOR HAZARDOUS SEAS FOR THE OUTER WATERS- SEE LAXCWFSGX. && PUBLIC...JAD AVIATION/MARINE...HORTON THE NWS IN SAN DIEGO IS ON THE WEB...WEATHER.GOV/SANDIEGO.
Hazardous weather outlook, Feb 27, 11:00 AM PST, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1100 AM PST MON FEB 27 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-281200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1100 AM PST MON FEB 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. A STRONG PACIFIC STORM WILL BRING HEAVY RAINFALL AND POSSIBLE FLOODING TONIGHT THROUGH TUESDAY MORNING. MUD SLIDES AND DEBRIS FLOWS ARE ALSO POSSIBLE IN AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. STRONG GUSTY WINDS ARE LIKELY IN THE MOUNTAINS. THE STORM WILL ALSO BRING INCREASING SURF...DANGEROUS RIP CURRENTS AND THE POTENTIAL FOR LOCAL COASTAL FLOODING ALONG THE ORANGE COUNTY AND SAN DIEGO COUNTY COASTS TUESDAY THROUGH THURSDAY. .DAY ONE... TODAY THROUGH TONIGHT. * FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA. * WIND ADVISORY FOR MOUNTAINS. * POSSIBLE WINTER WEATHER ADVISORY ABOVE 7000 FEET LATE TONIGHT FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. * FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON. * WIND ADVISORY FOR MOUNTAINS UNTIL TUESDAY AFTERNOON. * POSSIBLE WINTER WEATHER ADVISORY ABOVE 7000 FEET TUESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. * HIGH SURF ADVISORY IN EFFECT FROM 2 AM TUESDAY TO 2 PM PST WEDNESDAY FOR ORANGE COUNTY COASTAL AREAS. * HIGH SURF ADVISORY IN EFFECT FROM 2 AM TUESDAY TO 2 PM PST THURSDAY FOR SAN DIEGO COUNTY COASTAL AREAS. * A SHORTER PERIOD OF HEAVY RAIN DUE TO A COLD FRONT IS POSSIBLE ON FRIDAY. THE FRONT MAY CONTAIN STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTERS MAY BE ACTIVATED FOR THIS HEAVY RAIN EVENT BY 4 PM THIS AFTERNOON. MACKECHNIE/MM
In the hours before
Special weather statement, Feb 27, 9:38 PM PST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 938 PM PST MON FEB 27 2006 CAZ042-043-048-050-055>058-060>062-281200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PST MON FEB 27 2006 ...A STRONG PACIFIC STORM WILL AFFECT SOUTHWEST CALIFORNIA THROUGH TUESDAY... LOW PRESSURE OFF THE NORTHERN CALIFORNIA COAST WILL KEEP A STREAM OF MOIST SUBTROPICAL AIR OVER SOUTHERN CALIFORNIA INTO TUESDAY MORNING. ONE TO THREE INCHES OF RAIN HAD SOAKED THE SOUTHWEST FACING SLOPES OF THE SAN BERNARDINO MOUNTAINS AS OF 9 PM MONDAY EVENING. RAINFALL WILL INTENSIFY ON THESE SLOPES TONIGHT AS SOUTHWESTERLY WINDS INCREASE. RAINFALL AMOUNTS WILL RANGE FROM ONE HALF...TO ONE AND ONE HALF INCHES IN THE COASTAL AND VALLEY AREAS...AND THREE TO SEVEN INCHES IN THE MOUNTAINS WHEN ALL IS SAID AND DONE WEDNESDAY MORNING. THE SOUTHWEST FACING SLOPES WILL RECEIVE THE MOST RAIN...AND THERE WILL GENERALLY BE MORE RAIN IN THE NORTH AND LESS IN THE SOUTH. THE DESERTS SHOULD GET AROUND A HALF INCH OF RAIN. RAINFALL INTENSITIES TONIGHT COULD EXCEED ONE INCH PER HOUR ACROSS FOOTHILL AND MOUNTAIN LOCATIONS. WITH SUCH HIGH RAINFALL RATES... FLASH FLOODING...MUD SLIDES AND DEBRIS FLOWS WILL BE LIKELY... ESPECIALLY IN AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. URBAN AND SMALL STREAM FLOODING WILL ALSO BE POSSIBLE. THE RAINFALL IS EXPECTED TO PERSIST THROUGH TUESDAY EVENING...BUT BECOME MORE SHOWERY. THE WARM TROPICAL AIR ASSOCIATED WITH THIS SYSTEM WILL KEEP SNOW LEVELS ABOVE RESORT LOCATIONS UNTIL SOMETIME ON TUESDAY...SO THAT ANY HEAVY SNOW ACCUMULATIONS WILL BE RESTRICTED TO THE HIGHEST PEAKS OF THE SAN BERNARDINO AND RIVERSIDE MOUNTAINS. THE SNOW LEVELS ARE EXPECTED TO DROP TO ABOUT 6500 FEET ON TUESDAY. AREAS OF STRONG SOUTH TO SOUTHWEST WINDS GUSTING TO 50 MPH WILL BE POSSIBLE ACROSS THE MOUNTAINS. WIND ADVISORIES HAVE BEEN ISSUED FOR THESE AREAS. ALL INTERESTS SHOULD KEEP INFORMED ON THE LATEST DEVELOPMENT OF THIS STORM BY MONITORING THE LATEST WEATHER STATEMENTS. JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 6:40 PM PST | Marine Weather Statement | SGX | 9 hr | |
| Feb 28, 5:05 AM PST | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Feb 28, 7:30 AM PST | Flash Flood Warning | SGX | San Diego | 3 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.